Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Took cymbalta for depression. Getting dilated eyes, chest pain and back pain. Cause and cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I'm curious. Last Tuesday I was given Cymbalta for depression, it worked fine but then my eyes dilated (mydriasia) on Thursday and haven't returned to normal. My blood sugars today are 15.7 before meal and 13.8 after the meal. I'm on Prednisone which they figure could be causing the high glucose. My vision seems worse tonight with a slight chest pain and major lower back pain in the back hips and front upper thighs. Could my vision be from the high glucose and should I see someone tonight about it, I do have an appointment tomorrow with an eye doctor again, they diagnosed the mydriasia on Monday. I've been having an Auto-Immune disorder (They think AHA Sydrome) since November, 2012 which is where the Prednisone 20MG comes in.
Posted Mon, 4 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. Rahul Tawde 1 hour later
Dear XXXXXXX,
Thanks for writing in. If you think the deterioration in vision is acute then irrespective of what is the cause its better to see an ophthalmologist. Steroids can cause posterior sub capsular cataract which can lead to gradual vision loss. High blood glucose values can edema of the lens which can cause visual disturbances and changes in visual acuity but that again is rather slow in its onset. Another possibility is the effect of mydriatic drug which can cause dynamic changes in vision as its effect wears off. So when there is acute deterioration I feel you shouldnt ignote it although by all probability it wouldnt turn out to be something of great concern.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor